MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014 PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014 PTA BALLOON DILATATION CATHETER
Catalog Number U41502H22
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The investigation is currently under way.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that upon opening the inner packaging the balloon allegedly was not attached to the balloon catheter.There was no patient contact.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Visual/microscopic inspection: as the sample was not returned for evaluation, a visual/microscopic inspection could not be performed.Functional/performance evaluation: as the sample was not returned for evaluation, a functional/performance evaluation could not be performed.Medical records review: medical records were not provided; therefore, a review could not be performed.Photo review: two electronic photos were reviewed.The first photo shows the device laying on a white background.The balloon extends from the catheter/balloon junction.However the distal end of the balloon and the distal end of the inner guidewire lumen are not visible in the photo and are not attached to the remainder of the device.The second photo shows the same portion of the device, however only the balloon and a part of the inner guidewire lumen are visible in the photo.Based on the photos returned, the investigation is confirmed for the reported balloon detachment, as the distal portion of the balloon and guidewire lumen were found to be detached.Conclusion: the device was not returned; however, two photos were provided.Based on the photo review, the investigation is confirmed for the reported balloon detachment, as the distal portion of the balloon and inner guidewire lumen were visibly detached from the remainder of the device.The definitive root cause for the detached balloon could not be determined based upon the available information.It is unknown if procedural issues contributed to the reported event.Labeling review: the current ifu (instructions for use) states: dilatation catheter preparation: - remove the balloon guard and stylet by grasping the balloon catheter just proximal to the balloon and with the other hand, gently grasp the balloon protector and slide distally off of the balloon catheter.Precautions: - if resistance is felt during post procedure withdrawal of the catheter, it is recommended to remove the balloon catheter and guidewire/introducer sheath as a single unit.Potential adverse reactions: - additional intervention equipment required - luer lock syringe/inflation device with manometer (10 ml or larger).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
ULTRAVERSE 014 PTA BALLOON DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6425616
Report Number2020394-2017-00236
Device Sequence Number537793
Product Code DQY
UDI-Device Identifier00801741053658
UDI-Public(01)00801741053658(17)181130(10)50133301
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K121856
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Catalogue NumberU41502H22
Device Lot Number50133301
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/24/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/22/2017
Supplement Report FDA Received Date05/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1